Alert archive / Michigan / Wind Advisories in 2017

Wind Advisory 4, NWS Grand Rapids, MI

March 7, 20174 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Mar 7, 2017, 2:51 PM EST for 4 counties in Michigan. It took effect at Mar 8, 2017, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2017, 2:51 PM EST (19:51 UTC)
In effect from
Mar 8, 2017, 7:00 AM EST
Expired
Mar 8, 2017, 7:00 PM EST
In force
12 hr
Issued by
NWS Grand Rapids, MI

Counties Clare County, MI, Lake County, MI, Mason County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 121 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WWUS73 KGRR 071951
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
251 PM EST Tue Mar 7 2017

MIZ043-050-056-064-071-080400-
/O.CAN.KGRR.WI.Y.0003.000000T0000Z-170307T2000Z/
/O.UPG.KGRR.HW.A.0002.170308T1200Z-170309T0000Z/
/O.NEW.KGRR.HW.W.0001.170308T1200Z-170309T0000Z/
Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of Hart, Muskegon, Grand Haven, Jenison, 
Holland, and South Haven
251 PM EST Tue Mar 7 2017

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

The National Weather Service in Grand Rapids has issued a High
Wind Warning...which is in effect from 7 AM to 7 PM EST
Wednesday. the Wind Advisory has been cancelled. the High Wind
Watch is no longer in effect. 

HAZARDOUS WEATHER...

 * The gusty winds this afternoon will continue to diminish
   through this evening. 

 * Winds will increase Wednesday morning to 30 to 40 mph with 
   gusts around 60 mph expected.

 * The strong winds on Wednesday will diminish Wednesday evening.

IMPACTS...

 * Impacts on Wednesday will be much greater than they were with
   today's gusty winds.

 * Limbs and branches will come down, with some trees likely being
   blown over.

 * Numerous power outages will be likely on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A High Wind Warning means a hazardous high wind event is
expected or occurring. Sustained wind speeds of at least 40 mph
or gusts of 58 mph or more can lead to property damage.

&&

$$

MIZ037-080400-
/O.CAN.KGRR.WI.Y.0003.000000T0000Z-170307T2000Z/
/O.UPG.KGRR.HW.A.0002.170308T1200Z-170309T0000Z/
/O.NEW.KGRR.WI.Y.0004.170308T1200Z-170309T0000Z/
Mason-
Including the city of Ludington
251 PM EST Tue Mar 7 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY...

The National Weather Service in Grand Rapids has issued a Wind
Advisory...which is in effect from 7 AM to 7 PM EST Wednesday.
the Wind Advisory has been cancelled. the High Wind Watch is no
longer in effect. 

HAZARDOUS WEATHER...

 * The gusty winds this afternoon will continue to diminish through
   this evening. 

 * Winds will increase Wednesday morning to 25 to 35 mph with
   gusts around 50 mph expected.

 * The strong winds on Wednesday will diminish Wednesday evening.

IMPACTS...

 * Impacts on Wednesday will be much greater than they were with
   today's gusty winds.

 * Limbs and branches will come down, with some trees possibly 
   being blown over.

 * Numerous power outages will be possible on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

MIZ044>046-051-052-057>059-065>067-072>074-080400-
/O.UPG.KGRR.HW.A.0002.170308T1200Z-170309T0000Z/
/O.NEW.KGRR.HW.W.0001.170308T1200Z-170309T0000Z/
Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-Ionia-Clinton-
Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson-
Including the cities of Fremont, Big Rapids, Mount Pleasant, 
Greenville, Alma, Grand Rapids, Ionia, St. Johns, Hastings, 
Charlotte, Lansing, Kalamazoo, Battle Creek, and Jackson
251 PM EST Tue Mar 7 2017

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY...

The National Weather Service in Grand Rapids has issued a High
Wind Warning...which is in effect from 7 AM to 7 PM EST
Wednesday. the High Wind Watch is no longer in effect. 

HAZARDOUS WEATHER...

* The gusty winds this afternoon will continue to diminish
   through this evening. 

 * Winds will increase Wednesday morning to 30 to 40 mph with 
   gusts around 60 mph expected.

 * The strong winds on Wednesday will diminish Wednesday evening.

IMPACTS...

 * Impacts on Wednesday will be much greater than they were with
   today's gusty winds.

 * Limbs and branches will come down, with some trees also likely  
   being blown over.

 * Numerous power outages will be likely on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A High Wind Warning means a hazardous high wind event is
expected or occurring. Sustained wind speeds of at least 40 mph
or gusts of 58 mph or more can lead to property damage.

&&

$$

MIZ038>040-080400-
/O.UPG.KGRR.HW.A.0002.170308T1200Z-170309T0000Z/
/O.NEW.KGRR.WI.Y.0004.170308T1200Z-170309T0000Z/
Lake-Osceola-Clare-
Including the cities of Baldwin, Reed City, and Clare
251 PM EST Tue Mar 7 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY...

The National Weather Service in Grand Rapids has issued a Wind
Advisory...which is in effect from 7 AM to 7 PM EST Wednesday.
the High Wind Watch is no longer in effect. 

HAZARDOUS WEATHER...

 * The gusty winds this afternoon will continue to diminish through
   this evening. 

 * Winds will increase Wednesday morning to 25 to 35 mph with
   gusts around 50 mph expected.

 * The strong winds on Wednesday will diminish Wednesday evening.

IMPACTS...

 * Impacts on Wednesday will be much greater than they were with
   today's gusty winds.

 * Limbs and branches will come down, with some trees possibly being
   blown over.

 * Numerous power outages will be possible on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

NJJ
4 follow-up statements
601 
WWUS73 KGRR 080835
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
335 AM EST Wed Mar 8 2017

MIZ043>046-050>052-056>059-064>067-071>074-081645-
/O.CON.KGRR.HW.W.0001.170308T1200Z-170309T0000Z/
Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot-Ottawa-
Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-
Calhoun-Jackson-
Including the cities of Hart, Fremont, Big Rapids, 
Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison,
Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, 
Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson
335 AM EST Wed Mar 8 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
7 PM EST THIS EVENING...

HAZARDOUS WEATHER...

 * The winds are expected to have the highest gusts from late
   morning into mid afternoon. Then the gusty winds slowly
   diminish through this evening.

 * Expect winds of 30 to 40 mph with gusts around 60 mph from late
   morning into mid afternoon. 


IMPACTS...

 * Impacts of the winds will be much greater than we have seen in
   quite some time. The lack of leaves on the trees will help
   reduce the damage that would otherwise have happened.

 * Limbs and branches will come down, with some trees likely 
   being blown over. 

 * Numerous power outages will be likely today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A High Wind Warning means a hazardous high wind event is 
   expected or occurring. Sustained wind speeds of at least 40 
   mph or gusts of 58 mph or more can lead to property damage.

&&

$$

MIZ037>040-081645-
/O.CON.KGRR.WI.Y.0004.170308T1200Z-170309T0000Z/
Mason-Lake-Osceola-Clare-
Including the cities of Ludington, Baldwin, Reed City, and Clare
335 AM EST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

HAZARDOUS WEATHER...

 * Expect winds of 25 to 35 mph with gusts around 50 mph today.


 * The strongest winds will be from late morning into mid
   afternoon.

IMPACTS...

  * Limbs and branches will come down, with some trees possibly
    being blown over. 

  * Numerous power outages will be possible today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * Winds this strong can make driving difficult...especially for 
   high profile vehicles. Use extra caution.

&&

$$

wdm
873 
WWUS73 KGRR 081617
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1117 AM EST Wed Mar 8 2017

MIZ056>059-064>067-071>074-090000-
/O.CON.KGRR.HW.W.0001.000000T0000Z-170309T0000Z/
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Grand Haven, Jenison, Grand Rapids, 
Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, 
South Haven, Kalamazoo, Battle Creek, and Jackson
1117 AM EST Wed Mar 8 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * Damaging wind gusts to around 65 mph expected.

 * Strongest winds expected through 500 pm. 

 * Sustained winds of 30 to 40 mph. 

IMPACTS...

 * Widespread power outages expected today. 

 * Power outages may last into Thursday.

 * High profile vehicles will need to exercise caution on north to
   south orientated roadways.

 * Tree branches and limbs will come down today with full trees
   toppled as well.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A High Wind Warning means a hazardous high wind event is 
   expected or occurring. Sustained wind speeds of at least 40 
   mph or gusts of 58 mph or more can lead to property damage. 

&&

$$

MIZ043>046-050>052-090000-
/O.CON.KGRR.HW.W.0001.000000T0000Z-170309T0000Z/
Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot-
Including the cities of Hart, Fremont, Big Rapids, 
Mount Pleasant, Muskegon, Greenville, and Alma
1117 AM EST Wed Mar 8 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * Damaging wind gusts in excess of 50 mph expected.

 * Strongest winds expected through 500 pm. 

 * Sustained winds of 25 to 35 mph. 

IMPACTS...

 * Widespread power outages possible today. 

 * Power outages may last into Thursday.

 * High profile vehicles will need to exercise caution on north to
   south orientated roadways.

 * Tree branches and limbs will come down today with full trees
   possibly toppled as well.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A High Wind Warning means a hazardous high wind event is 
   expected or occurring. Sustained wind speeds of at least 40 
   mph or gusts of 58 mph or more can lead to property damage. 

&&

$$

MIZ037>040-090000-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-170309T0000Z/
Mason-Lake-Osceola-Clare-
Including the cities of Ludington, Baldwin, Reed City, and Clare
1117 AM EST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

HAZARDOUS WEATHER...

 * Expect winds of 20 to 30 mph with gusts to around 50 mph.

 * The strongest winds will occur through 500 pm.

IMPACTS...

 * Limbs and branches will come down today. A few trees may be
   blow over as well.

 * Power outages will be possible today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * Winds this strong can make driving difficult...especially for 
   high profile vehicles. Use extra caution. 

&&

$$

DUKE
057 
WWUS73 KGRR 082043
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
343 PM EST Wed Mar 8 2017

MIZ056>059-064>067-071>074-090000-
/O.CON.KGRR.HW.W.0001.000000T0000Z-170309T0000Z/
Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-
Kalamazoo-Calhoun-Jackson-
Including the cities of Grand Haven, Jenison, Grand Rapids, 
Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, 
South Haven, Kalamazoo, Battle Creek, and Jackson
343 PM EST Wed Mar 8 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * Damaging wind gusts to around 65 mph continue through 600 pm.

 * Winds will begin to diminish after 700 pm

 * By daybreak on Thursday westerly winds of 5-15 mph are expected.

IMPACTS...

 * Widespread power outages are occurring.

 * High profile vehicles will need to exercise caution on north 
   to south orientated roadways. 

 * Tree branches and limbs will come down today with full trees 
   toppled as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A High Wind Warning means a hazardous high wind event is 
   expected or occurring. Sustained wind speeds of at least 40 
   mph or gusts of 58 mph or more can lead to property damage. 

&&

$$

MIZ043>046-050>052-090000-
/O.CON.KGRR.HW.W.0001.000000T0000Z-170309T0000Z/
Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot-
Including the cities of Hart, Fremont, Big Rapids, 
Mount Pleasant, Muskegon, Greenville, and Alma
343 PM EST Wed Mar 8 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

HAZARDOUS WEATHER...

 * Damaging wind gusts to in excess of 50 mph will continue
   through 700 pm.

 * Winds will begin to diminish after 700 pm, but some gusts to
   around 45 mph may occur into the evening hours.

 * By daybreak on Thursday westerly winds of 5-15 mph are expected.

IMPACTS...

 * Widespread power outages are occurring.

 * High profile vehicles will need to exercise caution on north 
   to south orientated roadways. 

 * Tree branches and limbs will come down today with full trees 
   possibly toppled as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A High Wind Warning means a hazardous high wind event is 
   expected or occurring. Sustained wind speeds of at least 40 
   mph or gusts of 58 mph or more can lead to property damage. 

&&

$$

MIZ037>040-090000-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-170309T0000Z/
Mason-Lake-Osceola-Clare-
Including the cities of Ludington, Baldwin, Reed City, and Clare
343 PM EST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

HAZARDOUS WEATHER...

 * Winds of 20 to 30 mph with gusts to around 50 mph will continue
   into the evening hours.

 * The strongest winds will occur through 700 pm.

IMPACTS...

 * Limbs and branches will come down today. A few trees may be 
   blow over as well. 

 * Power outages remain a possibility into this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * Winds this strong can make driving difficult...especially for 
   high profile vehicles. Use extra caution. 

&&

$$

DUKE
544 
WWUS73 KGRR 090004
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
704 PM EST Wed Mar 8 2017

MIZ043>046-050>052-056>059-064>067-071>074-090115-
/O.EXP.KGRR.HW.W.0001.000000T0000Z-170309T0000Z/
Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot-Ottawa-
Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-
Calhoun-Jackson-
Including the cities of Hart, Fremont, Big Rapids, 
Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison,
Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, 
Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson
704 PM EST Wed Mar 8 2017

...HIGH WIND WARNING HAS EXPIRED...

Winds are decreasing and the High Wind Warning is no longer in 
effect. Some gusts over 40 mph can be expected until about 9 pm.

&&

$$

MIZ037>040-090115-
/O.EXP.KGRR.WI.Y.0004.000000T0000Z-170309T0000Z/
Mason-Lake-Osceola-Clare-
Including the cities of Ludington, Baldwin, Reed City, and Clare
704 PM EST Wed Mar 8 2017

...WIND ADVISORY HAS EXPIRED...

Winds are decreasing and the Wind Advisory is no longer in 
effect. Some gusts over 40 mph can be expected until about 9 
pm.


&&

$$

Ostuno

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Mar 7, 1:25 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 7, 1:25 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
125 PM EST Tue Mar 7 2017

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 315 AM EST Tue Mar 7 2017

A powerful low pressure system will track eastward through Ontario
today through Wednesday. This system will generate high winds
across the Great Lakes Region over the next couple of days. A cold
airmass will flow in from the Canadian Prairies through the week.

&&

.UPDATE...
Issued at 1103 AM EST Tue Mar 7 2017

We have updated the forecast this morning to freshen up everything,
from clearing the pcpn out minus some sprinkles across the SE, and
to account for the latest cloud, temp and wind trends. We have
left the wind headlines as is for this morning.

Main issue for this afternoon is looking at the wind potential.
The core of the winds aloft have moved through, with a slow
diminishing trend expected this afternoon. Just about all of the
sites are remaining enough below criteria at this time. The
exception is across the north where some isolated gusts are close
to criteria. The hi-res models are indicating a narrow wind max
band across the NE in the process of exiting the CWFA.

The general trend for wind gusts should be a slow diminishing
trend. We may see a slight brief increase in gusts this afternoon
as better mixing occurs with the sunshine coming out. We feel any
increase will not be enough to justify expanding the advisory at
this time.

UPDATE Issued at 647 AM EST Tue Mar 7 2017

The forecast was updated to show less in the way of precipitation
this am along with the clouds thinning out sooner.

&&

.SHORT TERM...(Today through Thursday)
Issued at 315 AM EST Tue Mar 7 2017

Will go with a wind advisory for lakeshore counties today. Strong
mixing coupled with favorable wind fields around the frontal zone
will support some gusts over 40 knots. We may need to expand the
headlines inland as models are suggesting a few hours of deeper
mixing behind the front which could resulting in tapping the 40
knot winds. Scattered power outages look possible.

A greater risk for numerous power outages exists for Wednesday.
The question is how deep will we mix. If we end up with mostly
cloudy to cloud skies...the mixing may not reach to 50 knot winds.
Nearly all guidance shows the mixing heights reaching this
level...so will hoist the watch and see how it evolves. High wind
watch for Wednesday.

.LONG TERM...(Thursday night through Monday)
Issued at 315 AM EST Tue Mar 7 2017

Temperatures will average around 5 to 15 degrees below normal for
this time of year Friday through the weekend. A ridge of high
pressure will build in from the northwest and bring fair weather
Friday through Friday night.

A consensus of latest medium range guidance continues to suggest
that all of the snow with the system that will move east from the
southern Plains to the Carolinas will stay well south of lower
Michigan Saturday into Saturday night. A ridge of high pressure will
briefly build in for Sunday.

A low pressure system which will move east from the upper midwest
into our region will bring a chance of light snow Sunday night
through Monday. Fair wx will return Tuesday as another ridge builds
in.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 125 PM EST Tue Mar 7 2017

Wind will continue to be the main story the next 24 hours or so.
We will be gusty this afternoon with west-southwest winds of 15-30
knots with a few higher gusts. The winds will hit a bit of a lull
tonight easing into the 10-20 knot range. The main story with the
wind is the increase to strong/high winds on Wednesday. After
about 14z Wednesday, winds should jump up to sustained between
25-30 knots, with gusts of 40+ knots. Wind direction will be
westerly so north/south runways will be impacted by a cross wind.

In terms of clouds and weather we will be VFR the next 24 hours
with scattered to broken clouds around 5,000ft at times. No
restriction to visibility is expected.

&&

.MARINE...
Issued at 315 AM EST Tue Mar 7 2017

To keep marine headlines simple...I decided to stretch the Gale
Warning through Wednesday...otherwise we would have 3 headlines to
cover the windy conditions. Gales to start today...then a lull to
20 to 30 knot winds...followed by a return to Gales for later
tonight into Wednesday.

&&

.HYDROLOGY...
Issued at 330 PM EST Mon Mar 6 2017

Most rivers are falling and only minor or nuisance flooding is
occurring near the banks of four river points. Basin average
rainfall amounts around a quarter inch are expected Monday night,
which may cause the rivers to temporarily level off or rise
slightly. Significant rainfall events do not appear likely this
week, so this should give rivers time to subside.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory until 3 PM EST this afternoon for MIZ037-043-050-
     056-064-071.

     High Wind Watch from Wednesday morning through Wednesday evening
     for MIZ037>040-043>046-050>052-056>059-064>067-071>074.

LM...Gale Warning until 7 PM EST Wednesday for LMZ844>849.

&&

UPDATE...NJJ
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...Laurens
AVIATION...Duke
HYDROLOGY...CAS
MARINE...MJS
Hazardous weather outlook, Mar 7, 3:49 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
National Weather Service Grand Rapids MI
349 AM EST Tue Mar 7 2017

MIZ037>040-043>046-050>052-056>059-064>067-071>074-080900-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
349 AM EST Tue Mar 7 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Windy conditions could cause scattered power outages
today...especially along the lakeshore. The wind could
occasionally top 40 mph. A few gusts over 50 mph are possible on
the lakeshore. High profile vehicles may experience difficult
travel conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Widespread westerly wind gusts over 45 mph are forecasted for
Wednesday. An elevated risk for wind gusts over 55 mph exists.
This could result in numerous power outages and difficult travel
conditions.

Slick travel conditions could occur on Monday as a result of
possible snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-080900-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
349 AM EST Tue Mar 7 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Gale force winds at times will result in hazardous boating
conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Gale force winds are forecasted for Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Mar 7, 11:18 AM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1118 AM EST TUE MAR 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 AM     NON-TSTM WND GST 1 NE NORTON SHORES      43.17N 86.24W
03/07/2017  M51 MPH          MUSKEGON           MI   ASOS

            ASOS STATION MUSKEGON COUNTY AIRPORT /MKG/.

0532 AM     NON-TSTM WND GST 2 W GRAND HAVEN         43.06N 86.26W
03/07/2017  M44 MPH          LMZ846             MI   MESONET

            WXFLOW MESONET STATION GRAND HAVEN
            BREAKWATER /XGHL/.

0533 AM     NON-TSTM WND GST 2 NNW SAUGATUCK         42.68N 86.22W
03/07/2017  M47 MPH          LMZ845             MI   MESONET

            WXFLOW MESONET STATION SAUGATUCK BREAKWATER
            /XSTK/.

0654 AM     NON-TSTM WND GST 1 ENE LUDINGTON         43.97N 86.42W
03/07/2017  M45 MPH          MASON              MI   AWOS

            AWOS STATION MASON CO APT /LDM/.

0727 AM     NON-TSTM WND GST 3 NE PENTWATER          43.81N 86.38W
03/07/2017  M45 MPH          OCEANA             MI   MESONET

            MESONET STATION 3 ENE PENTWATER /E6978/.

0754 AM     NON-TSTM WND GST 1 ESE REEMAN            43.44N 85.99W
03/07/2017  M40 MPH          NEWAYGO            MI   AWOS

            AWOS STATION FREMONT MUNICIPAL ARPT /FFX/.

0754 AM     NON-TSTM WND GST 2 S HOLLAND             42.74N 86.11W
03/07/2017  M43 MPH          ALLEGAN            MI   ASOS

            ASOS STATION W MICH REGIONAL ARPT /BIV/.

0940 AM     NON-TSTM WND GST 8 NNW LUDINGTON         44.05N 86.51W
03/07/2017  M52 MPH          MASON              MI   MESONET

            MESONET STATION BIG SABLE POINT /BSBM4/.

1012 AM     NON-TSTM WND GST 2 SW LEOTA              44.12N 84.92W
03/07/2017  M42 MPH          CLARE              MI   MESONET

            MESONET STATION 2 SW LEOTA /LEOM4/.

1014 AM     NON-TSTM WND GST 3 ENE KENTWOOD          42.89N 85.54W
03/07/2017  M41 MPH          KENT               MI   ASOS

            ASOS STATION GERALD R FORD INTL /GRR/.

1014 AM     NON-TSTM WND GST 2 NW BIG RAPIDS         43.72N 85.50W
03/07/2017  M44 MPH          MECOSTA            MI   AWOS

            AWOS STATION BIG RAPIDS ROBEN-HOOD ARPT
            /RQB/.

1032 AM     NON-TSTM WND GST 3 WNW JACKSON           42.26N 84.46W
03/07/2017  M44 MPH          JACKSON            MI   ASOS

            ASOS STATION JACKSON COUNTY-REYNOLDS FIELD
            AIRPORT /JXN/.

1043 AM     NON-TSTM WND GST 1 WNW BATTLE CREEK      42.31N 85.25W
03/07/2017  M40 MPH          CALHOUN            MI   ASOS

            ASOS STATION W K KELLOGG AIRPORT /BTL/.

&&

CAS
Local storm report, Mar 7, 1:08 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
108 PM EST TUE MAR 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     NON-TSTM WND GST EAST GRAND RAPIDS       42.95N 85.61W
03/07/2017  M44 MPH          KENT               MI   MESONET

            MEMORIAL FIELD WIND GUST.

&&

CAS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 1:22 AM ESTSpecial Weather StatementGRRAllegan, Barry, Kalamazoo, Kent, Lake, Mason and 5 more3 hr
Mar 7, 3:30 AM ESTHigh Wind WatchGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more11 hr
Mar 7, 3:30 AM ESTWind AdvisoryGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren11 hr
Mar 7, 3:38 AM ESTSpecial Weather StatementGRRCalhoun, Clare, Clinton, Eaton, Gratiot, Ingham and 6 more3 hr
Mar 7, 4:01 AM ESTSpecial Weather StatementGRRAllegan, Barry, Kalamazoo, Kent, Lake, Mason and 5 more3 hr
Mar 7, 2:51 PM ESTHigh Wind WarningGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 13 more28 hr

Nearby

Wind Advisories in Michigan, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.